Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2001, 5:46 PM MDT for Grant County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2001, 5:46 PM MDT (23:46 UTC)
- Expired
- Jul 2, 2001, 6:15 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -600 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 022347
SVRLBF
NEC075-030015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM MDT MON JUL 2 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA
* UNTIL 615 PM MDT
* AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CENTRAL GRANT COUNTY...OR ABOUT 21 MILES
NORTH OF ARTHUR...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER FARM AND RANGELANDS EAST OF HIGHWAY 61 AND SOUTH OF HIGHWAY 2.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT{
MONDAY EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4197 10183 4179 10185 4177 10143 4197 10144What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:55 PM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 2, 1:55 PM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUL 2 2001 ...FORECAST CHALLENGES WILL REMAIN THUNDERSTORM POTENTIAL AND TEMPS INTO MID-WEEK... 18Z SFC ANALYSIS WAS SHOWING WARM FRONT OVER THE CENTRAL PART OF THE STATE...PARTILLY DUE TO WETTER GROUNDS FROM RECENT RAINS. ALSO... WEAK TROF FROM CENTRAL SD INTO SRN PANHANDLE. LAPS INDICATING DECENT CONVERGENCE ALONG BOTH FEATURES...AND TCU DEVELOPING ON THE LATTER. SHORT WAVE TROF MOVING ACROSS NRN WY AS PER WATER VAPOR IMAGERY... WITH ANOTH MOVING SEWD ACROSS ERN MT. WEAK CONVECTION ACROSS C SD DEVELOPING LTGCG ONCE AGAIN. MODELS IN FAIR AGREEMENT WITH LARGE SCALE FEATURES...ALTHO HAVE DIFFERING OPINIONS ON PLACEMENT OF CONVECTION THROUGH THE NEXT FEW DAYS. ETA HAS TYPICALLY BEEN THE MODEL OF CHOICE AND WILL BE AGAIN FOR THIS FORECAST...ALTHO THE AVN HAD MORNING CONVECTION IN MT A LITTLE BETTER DEVELOPED. N/S ORIENTED TROF WILL WORK ACROSS THE STATE...WITH SRN END GETTING HUNG UP NEAR THE KS/NEB BORDER. BEST LOW LEVEL CIRCULATION WILL LIKELY TAKE PLACE ACROSS THE PANHANDLE FOR THE REMAINDER OF THE AFTERNOON WHERE THERMALL GRADIENT IS THE BEST...HOWEVER BEST 0-6 KM SHEAR WILL EXIST FURTHER N...NEAR THE SD/NEBR BORDER. WOULD EXPECT CONVECTION IS BOTH LOCATIONS WITHIN THE NEXT 6 HRS...WITH CORFIDI VECTORS INDICATING AN ESEWD PROPAGATION TO CONVECTION IN NRN CWA. IF STORMS DEVELOP FURTHER S AND FORM MCS INTO THE SWRN PORTION OF THE STATE...IT SHOULD MOVE MORE SWD. HOWEVER...BEST POTENTIAL FOR MCS EVELEMENT SHOULD BE ACROSS THE NRN HALF OF THE CWA. WOULD ALSO EXPECT THAT SUPERCELL POTENTIAL WOULD BE BETTER IN THE NRN HALF OF THE CWA. AS LOW LEVEL JET DEVELOPS OVERNIGHT...A LINEAR MCS WOULD TEND TO PROAGATE SWWD SOME. ALL THIS POINTS TO INCLUDING POPS IN ALL OF CWA...HIGHEST IN THE N AND W. HEAVY RAINS WILL ALSO BE MENTIONED IN THE N...AS ETA FCST PRECIP H20 VALUES ARE BETTER THAN AN INCH AND A HALF...AND 3-HR FFG VALUES ARE CLOSE TO THE SAME. IF LINEAR MCS DOES DEVELOP AS EXPECTED...FRONTALL BOUNDARY WILL BE PUSHED TO NEAR THE KS/NEBR BORDER INTO SERN WY. SHORT WAVE TROF AT 650 MB LEVEL INDICATED TO SWING OVER THE TOP OF THE UPPER RIDGE POSITIONED OVER THE CENTRAL ROCKIES WOULD ALLOW FOR MID LEVEL THERMAL GRADIENT TO TIGHTEN ONCE AGAIN...WITH A SETUP SIMILAR TO SUNDAY NIGHT. ETA DOES DEVELOP LARGE CONMPLEX OVER THE PANHANDLE WHICH LOOKS REASONABLE. A TAD BIT BETTER MID LEVEL COOLING SHOULD KEEP LAPSE RATES HIGH...AND WITH LOW LEVEL FLOW UPSLOPE IN NATURE... A MORE ORGANIZED SYSTEM LOOKS POSSIBLE. CORFIDI VECTORS FOR TUESDAY NIGHT LOOK MORE SERLY...GIVING THE SW A BETTER CHANCE FOR PRECIP. GUIDANCE VALUES LOOK CLOSE BUT MAY MAKE ADJUSTMENTS TO AREAS THAT HAVE RECEIVED THE MOST RAIN RECENTLY. IN THE OUTER PERIODS...MED RANGE AND EXTENDED MODELS ALSO LOOK IN DECENT AGREEMENT WITH THE LARGE SCALE FLOW. PATTERN REALY DOESN'T CHANGE MUCH AS THE NRN STREAM STAYS BUSY. MRF MAY BE A BIT TOO AGRESSIVE IN TIMING WITH NWRN STATES UPPER LOW DEVELOPMENT TO PASS ALONG THE CANADIAN BORDER TWD THE WEEKEND...BUT AS WITH A TYPICAL SUMMER TIME PATTERN...IT IS THE SMALL SCALE FEATURES THAT WILL HARD TO PIN DOWN FOR TSRA DEVELOPMENT. WITH THE PLACEMENT OF THE UPPER HIGH FROM THE SRN ROCKIES INTO THE SRN PLAINS...WEAK UPPER FEATURES WILL WORK WITH LOW LEVEL CIRCULATIONS TO PRODUCE TSRA...WITH EACH UPPER FEATURES PRODUCING A LEE TROF THAT WILL MOVE EWD BEFORE WASHING OUT. WILL KEEP EXTENDED PRECIP WORDING THE SAME FOR THE MOST PART. .LBF...NONE. JWS
In the hours before
Local storm report, Jul 2, 5:34 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
634 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 30 N LEWELLEN NE 1.50 INCH HAIL
07/02/01 GARDEN REPORTED BY SPOTTERS
0610 PM 19 S ASHBY NE 1.75 INCH HAIL
07/02/01 GRANT REPORTED BY SPOTTERS
JZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 29 min |
| Jul 2, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 45 min |
| Jul 2, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.